Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 16, 2017, 2:13 PM PDT for Modoc County, Siskiyou County, California. It took effect at Jul 17, 2017, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2017, 2:13 PM PDT (21:13 UTC)
- In effect from
- Jul 17, 2017, 2:00 PM PDT
- Expired
- Jul 17, 2017, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA
The radar
The Medford radar (KMAX), 105 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WWUS86 KMFR 162113 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 213 PM PDT Sun Jul 16 2017 CAZ285-171400- /O.UPG.KMFR.FW.A.0004.170717T2100Z-170718T0300Z/ /O.NEW.KMFR.FW.W.0010.170717T2100Z-170718T0300Z/ /O.NEW.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ /O.CON.KMFR.FW.W.0009.000000T0000Z-170717T0300Z/ Modoc County Except for the Surprise Valley- 213 PM PDT Sun Jul 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285... The Red Flag Warning for gusty winds and low humidity remains in effect until 8 PM PDT. The National Weather Service in Medford has also issued another Red Flag Warning, which is in effect from 2 PM to 8 PM PDT Monday. This is an upgrade from the previous Fire Weather Watch for Monday. A new Fire Weather Watch has also been issued for Tuesday afternoon through Tuesday evening for gusty winds and low humidity. * Impacts: Strong, gusty wind with low relative humidity and highfire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Northern CA...Fire Weather Zone 285. * Counties affected: In Northern CA...Modoc. * Wind: West to northwest 10 to 15 mph with gusts up to 25 mph. * Humidity: 8-15 percent. * A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. * A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. * One less spark, one less wildfire. && A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CAZ284-171400- /O.NEW.KMFR.FW.W.0010.170717T2100Z-170718T0300Z/ /O.NEW.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ Siskiyou County from the Cascade Mountains East and South to Mt Shasta- 213 PM PDT Sun Jul 16 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 284... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 284... The National Weather Service in Medford has issued a Red Flag Warning, which is in effect from 2 PM to 8 PM PDT Monday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Tuesday afternoon through Tuesday evening. * Impacts: Strong, gusty wind with low relative humidity and highfire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In northern California. Fire Weather Zone 284. * Counties affected: In Northern CA...Southeast part of Siskiyou. * Wind...West to northwest 10 to 15 mph with gusts up to 25 mph. * Humidity...8-15 percent. * A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. * A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. * One less spark, one less wildfire. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ ORZ624-171400- /O.NEW.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ Klamath Basin and the Fremont-Winema National Forest- 213 PM PDT Sun Jul 16 2017 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 624... The National Weather Service in Medford has issued a Fire Weather Watch, which is in effect from Tuesday afternoon through Tuesday evening. * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: Fire Weather Zone 624 * Wind...West winds 15 mph with gusts to 25 mph. * Humidity...10-15 percent. * One less spark, one less wildfire. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Visit us at www.weather.gov/medford
5 follow-up statements
476 WWUS86 KMFR 170255 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 755 PM PDT Sun Jul 16 2017 CAZ285-171500- /O.EXP.KMFR.FW.W.0009.000000T0000Z-170717T0300Z/ /O.CON.KMFR.FW.W.0010.170717T2100Z-170718T0300Z/ /O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ Modoc County Except for the Surprise Valley- 755 PM PDT Sun Jul 16 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285... ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Northern CA...Fire Weather Zone 285. * Counties affected: In Northern CA...Modoc. * Wind: West to northwest 10 to 15 mph with gusts up to 25 mph. * Humidity: 8-15 percent. * A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. * A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. * One less spark, one less wildfire. && Precautionary/preparedness actions... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CAZ284-171500- /O.CON.KMFR.FW.W.0010.170717T2100Z-170718T0300Z/ /O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ Siskiyou County from the Cascade Mountains East and South to Mt Shasta- 755 PM PDT Sun Jul 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 284... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 284... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In northern California. Fire Weather Zone 284. * Counties affected: In Northern CA...Southeast part of Siskiyou. * Wind...West to northwest 10 to 15 mph with gusts up to 25 mph. * Humidity...8-15 percent. * A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. * A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. * One less spark, one less wildfire. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD && Precautionary/preparedness actions... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ ORZ624-171500- /O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ Klamath Basin and the Fremont-Winema National Forest- 755 PM PDT Sun Jul 16 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 624... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: Fire Weather Zone 624. * Wind...West winds 15 mph with gusts to 25 mph. * Humidity...10-15 percent. * One less spark, one less wildfire. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD && Precautionary/preparedness actions... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Visit us at www.weather.gov/medford
553 WWUS86 KMFR 171230 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 530 AM PDT Mon Jul 17 2017 CAZ284-285-180030- /O.CON.KMFR.FW.W.0010.170717T2100Z-170718T0300Z/ /O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ Siskiyou County from the Cascade Mountains East and South to Mt Shasta-Modoc County Except for the Surprise Valley- 530 AM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 284 AND 285... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 284 AND 285... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Northern CA...Fire Weather Zones 284 and 285. * Counties affected: In Northern CA...Modoc...Siskiyou. * Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph. * Humidity...8-15 percent. * A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. * A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. * One less spark, one less wildfire. * View the hazard area in detail at http://weather.gov/medford/hazard $$ ORZ624-180030- /O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ Klamath Basin and the Fremont-Winema National Forest- 530 AM PDT Mon Jul 17 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 624... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In South Central OR...Fire Weather Zone 624. * Counties affected: In South Central OR...Klamath...Lake. * Wind...Southwest winds 15 mph with gusts to 25 mph. * Humidity...9-15 percent. * A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. * One less spark, one less wildfire. * View the hazard area in detail at http://weather.gov/medford/hazard $$ Visit us at www.weather.gov/Medford
605 WWUS86 KMFR 171822 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 1122 AM PDT Mon Jul 17 2017 CAZ284-285-172200- /O.CON.KMFR.FW.W.0010.170717T2100Z-170718T0300Z/ /O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ Siskiyou County from the Cascade Mountains East and South to Mt Shasta-Modoc County Except for the Surprise Valley- 1122 AM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Northern CA...Fire Weather Zone 285 and southeast part of Fire Weather Zone 284 in the Shasta-Trinity National Forest. * Counties affected: In Northern CA...Modoc...Siskiyou. * Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph. * Humidity...8-15 percent. * A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. * A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. * One less spark, one less wildfire. * View the hazard area in detail at http://weather.gov/medford/hazard $$ ORZ624-172200- /O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ Klamath Basin and the Fremont-Winema National Forest- 1122 AM PDT Mon Jul 17 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In South Central OR...most of the Fremont-Winema National Forest east of Highway 97 including Lakeview...and part of the Fremont-Winema National Forest west of Highway 97 in southwestern Klamath County including Klamath Falls...in Fire Weather Zone 624. * Counties affected: In South Central OR...Klamath...forested area in western Lake. * Wind...Southwest winds 15 mph with gusts to 25 mph. * Humidity...9-15 percent. * A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. * One less spark, one less wildfire. * View the hazard area in detail at http://weather.gov/medford/hazard $$ Visit us at www.weather.gov/medford
617 WWUS86 KMFR 172126 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 226 PM PDT Mon Jul 17 2017 CAZ285-181200- /O.UPG.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ /O.NEW.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/ /O.NEW.KMFR.FW.A.0006.170719T2100Z-170720T0400Z/ /O.CON.KMFR.FW.W.0010.000000T0000Z-170718T0300Z/ Modoc County Except for the Surprise Valley- 226 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285... The Red Flag Warning for gusty winds and low humidity remains in effect through 8 PM PDT this evening. In addition, the National Weather Service in Medford also upgraded the Fire Weather Watch for Tuesday to a Red Flag Warning, which is in effect from 2 PM to 9 PM PDT Tuesday. A new Fire Weather Watch for gusty winds and low humidity has also been issued. This Fire Weather Watch is in effect from Wednesday afternoon through Wednesday evening. * Affected area: In Northern CA...most of Fire Weather Zone 285 except the northwest part of the fire weather zone near Tule Lake. * Counties affected: In Northern CA...Modoc. * Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph. * Humidity...8-15 percent. * A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. * A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible upgrade to Red Flag Warnings. * One less spark, one less wildfire. && $$ CAZ284-181200- /O.UPG.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ /O.NEW.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/ /O.CON.KMFR.FW.W.0010.000000T0000Z-170718T0300Z/ Siskiyou County from the Cascade Mountains East and South to Mt Shasta- 226 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST PART OF FIRE WEATHER ZONE 284... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST PART OF FIRE WEATHER ZONE 284... The Red Flag Warning for gusty winds and low humidity remains in effect through 8 PM PDT this evening. In addition, the National Weather Service in Medford has also upgraded the Fire Weather Watch for Tuesday to a Red Flag Warning, which is in effect from 2 PM to 9 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected area: In Northern CA...southeast part of Fire Weather Zone 284 in the Shasta-Trinity National Forest. * Counties affected: In Northern CA...SE part of Siskiyou. * Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph. * Humidity...8-15 percent. * A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. * One less spark, one less wildfire. && $$ ORZ624-181200- /O.UPG.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/ /O.NEW.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/ Klamath Basin and the Fremont-Winema National Forest- 226 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 624... The National Weather Service in Medford has upgraded the Fire Weather Watch to a Red Flag Warning for gusty winds and low humidity, which is in effect from 2 PM to 9 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected area: In South Central OR...most of the Fremont-Winema National Forest east of Highway 97 and part of the Fremont- Winema National Forest west of Highway 97 in southwestern Klamath County...in Fire Weather Zone 624. This includes the cities of Klamath Falls and Lakeview. * Counties affected: In South Central OR...Klamath...forested area in western Lake. * Wind...Southwest winds 15 mph with gusts to 25 mph. * Humidity...9-15 percent. * A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. * One less spark, one less wildfire.* && $$ Visit us at www.weather.gov/medford
841 WWUS86 KMFR 180300 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 800 PM PDT Mon Jul 17 2017 CAZ285-181500- /O.EXP.KMFR.FW.W.0010.000000T0000Z-170718T0300Z/ /O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/ /O.CON.KMFR.FW.A.0006.170719T2100Z-170720T0400Z/ Modoc County Except for the Surprise Valley- 800 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285... * Affected area: In Northern CA...most of Fire Weather Zone 285 except the northwest part of the fire weather zone near Tule Lake. * Counties affected: In Northern CA...Modoc. * Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph. * Humidity...8-15 percent. * A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. * A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible upgrade to Red Flag Warnings. * One less spark, one less wildfire. && Precautionary/preparedness actions... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CAZ284-181500- /O.EXP.KMFR.FW.W.0010.000000T0000Z-170718T0300Z/ /O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/ Siskiyou County from the Cascade Mountains East and South to Mt Shasta- 800 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 284... * Affected area: In Northern CA...southeast part of Fire Weather Zone 284 in the Shasta-Trinity National Forest. * Counties affected: In Northern CA...SE part of Siskiyou. * Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph. * Humidity...8-15 percent. * A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. * One less spark, one less wildfire. && Precautionary/preparedness actions... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. && $$ ORZ624-181500- /O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/ Klamath Basin and the Fremont-Winema National Forest- 800 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 624... * Affected area: In South Central OR...most of the Fremont-Winema National Forest east of Highway 97 and part of the Fremont- Winema National Forest west of Highway 97 in southwestern Klamath County...in Fire Weather Zone 624. This includes the cities of Klamath Falls and Lakeview. * Counties affected: In South Central OR...Klamath...forested area in western Lake. * Wind...Southwest winds 15 mph with gusts to 25 mph. * Humidity...9-15 percent. * A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. * One less spark, one less wildfire. && Precautionary/preparedness actions... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. && $$ Visit us at www.weather.gov/medford
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 16, 8:10 AM PDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jul 16, 8:10 AM PDT, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Medford OR
810 AM PDT Sun Jul 16 2017
.DISCUSSION...Sent a quick update this morning to adjust sky cover
to be more in line with current satellite imagery. Marine layer
consolidation occurred in the Umpqua Basin near Roseburg and the
inland Coquille Valley this morning with primarily MVFR ceilings,
but also patchy fog. A finger of lower stratus/fog also extends
from the Norcal coast up to near Brookings. The lower clouds/fog
will erode by around Noon for most areas. Other than that, it will
be dry, sunny and seasonably warm today. -Spilde
&&
.AVIATION...16/12Z TAF CYCLE...In the Umpqua Basin and along the
south coast near Brookings, areas of MVFR/IFR cigs/vsbys will
clear to VFR by around Noon (19z). The lower conditions will
return to the same areas this evening and persist into Monday
morning. Over the remainder of the area...VFR conditions will
persist through Monday. Gusty north winds will develop Sunday
afternoon along the coast and persist into the evening. Inland,
breezy to gusty northwest winds will develop at area terminals
this afternoon and evening. -JRS/Spilde
&&
.MARINE...Updated 200 AM PDT Sunday 16 July 2017...High pressure
offshore and a thermal trough near the coast will persist through at
least the middle of next week. North gales and very steep seas will
develop south of Pistol River and beyond 8 nautical miles of the
coast Sunday afternoon through Monday evening. Small craft advisory
conditions will develop over most of the rest of the waters during
this time frame. Made some minor changes to the gale and advisory
areas. Winds and seas will subside Monday night into Wednesday...
then remain relatively sedate through Thursday. -JRS
&&
.FIRE WEATHER...Updated 200 AM Sunday 16 July 2017...Gusty winds
and low humidities will continue to be a concern with conditions
most severe in Modoc County of northern California. A Red Flag
Warning will be issued for that area this afternoon and evening
along with a Fire Weather Watch for Monday afternoon and evening.
Hot and dry conditions will persist through the week with
occasionally breezy conditions. -JRS
&&
.PREV DISCUSSION... /Issued 218 AM PDT Sun Jul 16 2017/
DISCUSSION...
There will be little change in sensible weather this week outside
of variations in the marine layer, as high pressure over the
Eastern Pacific persists and weak low pressure troughing maintains
a southwest flow over the forecast area in the upper levels.
Temperatures will only fluctuate a few degrees through the week,
and we are most likely to remain thunderstorm free.
This morning, mostly clear skies prevail yet again across the
forecast area, as all monsoon related cloudiness has shifted east
of us. A fragmented marine layer is developing this morning across
Central Douglas County and near Brookings, as well as in the
vicinity of Cape Blanco. The marine layer is likely to remain
somewhat patchy this morning due to an overall northeast wind
across the coastal counties, though it's likely to consolidate
beyond its current state. Once the marine layer disintegrates,
mostly clear skies will cover the entire land area.
Monday through Tuesday a shortwave in southwest flow will move
over the forecast area, but moisture and instability continue to
be sub par for thunderstorms. That said, there still remains the
possibility that we might need to add a slight chance of thunder
to portions of the East Side, the Cascade crest, and portions of
Siskiyou County for Tuesday afternoon and evening if atmospheric
moisture trends upward. However, the trend over the past 3 days
has been downward, with substantially dry air in the mid-levels
forecast to squash the vertical extent of cloud development
during peak heating hours. Thus, low humidities and gusty winds
are likely to be our main concern, in addition to moderate to
strong winds over the coastal waters, and variations in the
marine layer.
The troughing partially lifts north of our area late this week
into the weekend, but a weaker portion of it remains. Thus,
temperatures will likely increase some this weekend, but expect it
won't be more than a few degrees. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
evening for CAZ285.
Fire Weather Watch from Monday afternoon through Monday evening
for CAZ285.
Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT Monday for
PZZ350-356-370-376.
Gale Warning from 11 AM this morning to 11 PM PDT Monday for
PZZ356-376.
MAS/BTL/JRSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:30 AM PDT | Fire Weather Watch | MFR | Modoc | 9 hr |
| Jul 16, 5:30 AM PDT | Red Flag Warning | MFR | Modoc | 15 hr |
| Jul 16, 2:13 PM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 24 hr |
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.